Coming off 50mg Sertraline?
I've been on Sertraline for around 4 months now after my anxiety hit its worst point and I was diagnosed with depression after a good few years of suicidal thoughts. My body and brain had a pretty good reaction to the medication. It's sort of a genetic thing, a lot of my family go through the same sort of thing, but obviously your environment and circumstances have a big part to play in your mental health too. I needed time to sort myself out a bit and even my brain out and with everything going on at the minute, every month, I struggle to get hold of my doctor's and get the prescription put through again and it causes me more anxiety than anything thinking about missing a few doses. For that and many other reasons (situations gotten better, learned better coping mechanisms and behaviours, don't want to be hooked for so long etc), I've been thinking for a while of weaning myself off it. However, with it only being a 50mg dose, the lowest dose, there's no way of bumping down to a smaller dose, so I'm not too sure how to go about it. What's everybody's honest experience on coming on Sertraline/Zoloft on your own? I know it's not always very nice so I just wanted to hear some thoughts and what happened to other people
- GertLv 77 months ago
Cut the pills in half to lower the dose and taper off.
- LANLv 77 months ago
Same answer as when you post this anonymously over and over. Grow up and realize that asking us this question is useless and you should only be consulting the doctor that prescribed this for you.
- LoonaseeLv 57 months ago
My daughter tried to commit suicide when she was 15, one week after being on Zoloft. Before and after this, the cocktail of drugs thrown at her was horrifying, the side effects awful, any positive effects minimal. I know this doesn't apply to you and everyone responds differently (one of the seriously concerning things about these drugs), but with few exceptions I see these drugs as doing more harm than good. The psychiatric profession is basically acting as pushers for the pharmaceutical industry.
She stopped taking them all on her own and while I agreed with the decision, she did it without my knowledge and without weaning properly. She was lucky, nothing happened. I do not remember her dose though, I'm guessing since it had only been a week, it was probably low.
She hasn't been on any medication for 3 years, she's going to be 19 next week. She is still an anxious kid, but she has learned to use it to her advantage....it tends to propel her to action and these days, its all been positive action. She is starting to take seriously the idea that we can control our thoughts, something she thought was absurd just a few years ago when she was in midst of depression (now gone btw) and the worst of her anxiety.Since you are on the lowest dose, you should be fine, although you can try cutting the pills in half and weaning down to 25 mg just to be safe.
All that being said, I'm just a stranger on YA, lol. Getting off the medication is definitely something you should talk to your doctor about.